Alert archive / California / Wind Advisories in 2015

Wind Advisory 46, NWS Los Angeles, CA

October 1, 2015

NWS Los Angeles, CA issued this wind advisory at Oct 1, 2015, 6:55 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2015, 6:55 PM PDT (01:55 UTC)
Expired
Oct 2, 2015, 6:00 AM PDT
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WWUS76 KLOX 020155
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
655 PM PDT THU OCT 1 2015

...WIND ADVISORY IN EFFECT UNTIL 3 AM FRIDAY FOR THE SANTA BARBARA
   COUNTY MOUNTAINS AND SOUTH COAST...

.AN UPPER LEVEL TROUGH PASSING TO OUR EAST COMBINED WITH
INCREASING NORTHERLY FLOW NEAR THE SURFACE HAS GENERATED GUSTY 
NORTHERLY WINDS THIS EVENING ACROSS THE SANTA BARBARA COUNTY
MOUNTAINS AND SOUTH COAST. WINDS ARE EXPECTED TO SHIFT TO THE
NORTHEAST AFTER MIDNIGHT...DIMINISHING LATER TONIGHT.

CAZ039-052-021000-
/O.NEW.KLOX.WI.Y.0046.151002T0155Z-151002T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
655 PM PDT THU OCT 1 2015

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH
  GUSTS BETWEEN 40 AND 45 MPH...SHIFTING TO NORTHEAST AFTER
  MIDNIGHT. STRONGEST WINDS BELOW AND THROUGH PASSES AND CANYONS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE IMPACTED BY THE GUSTY
  WINDS INCLUDE HIGHWAYS 101...154...AND 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

GOMBERG/SIRARD
2 follow-up statements
073 
WWUS76 KLOX 020948
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
248 AM PDT FRI OCT 2 2015

CAZ039-052-021300-
/O.EXT.KLOX.WI.Y.0046.000000T0000Z-151002T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
248 AM PDT FRI OCT 2 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH
  GUSTS UP TO 45 MPH. STRONGEST WINDS BELOW AND THROUGH PASSES
  AND CANYONS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE IMPACTED BY THE GUSTY 
  WINDS INCLUDE HIGHWAYS 101...154...AND 192. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
654 
WWUS76 KLOX 021256
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
556 AM PDT FRI OCT 2 2015

CAZ039-052-021400-
/O.EXP.KLOX.WI.Y.0046.000000T0000Z-151002T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
556 AM PDT FRI OCT 2 2015

...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING...

WINDS WILL CONTINUE TO DIMINISH THIS MORNING ACROSS SOUTHERN SANTA
BARBARA COUNTY. LOCAL GUSTS UP TO 40 MPH MAY STILL OCCUR THROUGH
AND BELOW THE MORE FAVORED PASSES AND CANYONS THIS MORNING...BUT
THESE WINDS ARE EXPECTED TO REMAIN LOCALIZED AND NOT BECOME
WIDESPREAD. SUNDOWNER WINDS ARE EXPECTED TO REDEVELOP THIS EVENING
AND ANOTHER WIND ADVISORY MAY BE ISSUED LATER TODAY.

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 1, 5:00 PM PDT, 1 hour 55 minutes earlier.

Area forecast discussion, Oct 1, 5:00 PM PDT, 1 hour 55 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
500 PM PDT THU OCT 1 2015

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...
AS THE LOW PRESSURE MOVES OUT OF THE AREA...HIGH PRESSURE MOVES IN
TO WARM TEMPERATURES SLIGHTLY ON FRIDAY...THEN ANOTHER LOW SETS UP
FOR SUNDAY AND MONDAY WITH POSSIBLE LIGHT PRECIPITATION AND COOLER
TEMPERATURES. ANOTHER HIGH PRESSURE WILL FOLLOW ON TUESDAY.

&&

.SHORT TERM (TODAY-SUN)...WEAK FRONT HAS MOVED THROUGH LEAVING
PLENTY OF SUNSHINE AND TEMPS A FEW DEGREES COOLER THAN YESTERDAY,
THOUGH DOUBLE DIGIT COOLING AT HIGHER ELEVATIONS. SOME LOW LVL
MOISTURE AROUND TONIGHT BUT NOT MUCH OF AN INVERSION SO ONLY EXPECT
PATCHY LOW CLOUDS AROUND, MOSTLY NRN SB COUNTY. SHOULD ALSO SEE SOME
NORTH SLOPE CLOUDS DEVELOPING ALONG OUR MTN BORDER WITH KERN COUNTY
LATER TONIGHT AND POSSIBLY EVEN A LIGHT SHOWER OR TWO BUT NOTHING
SIGNIFICANT. GRAPEVINE WINDS EXPECTED TO INCREASE LATER TONIGHT FROM
THE NORTH AND NORTHWEST BUT SHOULD MOSTLY BE BELOW ADVISORY LEVELS.

NORTHERLY WINDS ACROSS SRN SBA COUNTY TONIGHT LOOK SIMILAR OR WEAKER
THAN LAST NIGHT SO WILL NOT BE ISSUING A WIND ADVISORY AT THIS TIME.

A SIMILAR DAY ON TAP FRIDAY WITH HIGHS WITHIN A DEGREE OR TWO OF
TODAY EITHER WAY. WEAK OFFSHORE FLOW DEVELOPS AND THERE MAY BE SOME
LIGHT NORTHEAST WINDS ACROSS THE INTERIOR AREAS BUT NOTHING
SIGNIFICANT.

MODELS HAVE REALLY BACKED OFF THE OFFSHORE FLOW ON SATURDAY AND NOW
ACTUALLY INDICATE A FAIRLY STRONG ONSHORE PATTERN BY AFTERNOON.
THERE MAY EVEN BE SOME MARINE LYR CLOUDS RETURNING TO SRN LA COUNTY
COASTAL AREAS SATURDAY MORNING. TEMPS HAVE BEEN LOWERED SEVERAL
DEGREES FOR SATURDAY, PUTTING THEM NEAR OR IN SOME CASES SLIGHTLY
COOLER THAN FRIDAY.

THE SATURDAY SHIFT LIKELY IN RESPONSE TO BOTH THE GFS AND NAM COMING
AROUND TO THE COOLER/WETTER ECMWF SOLUTION FOR SUNDAY AND EARLY NEXT
WEEK. ALL MODELS NOW IN AGREEMENT DROPPING THE LOW ALL THE WAY INTO
SRN CA, WITH THE GFS EVEN TAKING IT A STEP FURTHER PUSHING IT
FURTHER WEST AND OVER THE COASTAL WATERS WEST AND SOUTH OF PT
CONCEPTION. STILL PREFER THE MUCH MORE CONSISTENT ECMWF SOLUTION AND
HAVE MORE CONFIDENCE IN IT'S FORECAST (AND THE NAM WHICH IS VERY
SIMILAR) THROUGH THE WEEKEND THAN THE GFS. THIS IS STILL A VERY
TRICKY PRECIP FORECAST AS IT DOESN'T HAVE MUCH MOISTURE TO WORK WITH
(PWATS GENERALLY A HALF INCH OR LESS) AND ONLY LIGHT SOUTHERLY FLOW.
IT'S NOT PARTICULARLY COLD AND NO CONVECTION IS EXPECTED, SO I
SUSPECT WE'LL SEE GENERALLY VERY LIGHT AMOUNTS (MOSTLY UNDER A
QUARTER INCH FOR THE EVENT) WITH THE HIGHEST NUMBERS IN THE ERN SAN
GABRIELS DUE TO UPSLOPE ENHANCEMENT. LIGHT SHOWERS COULD BASICALLY
START ANYTIME SUNDAY, BUT PROBABLY HIGHER CHANCES IN THE AFTERNOON
AND EVENING WHEN WE SHOULD HAVE BEEN UPPER LEVEL DYNAMICS TO HELP
SQUEEZE OUT WHAT MINIMAL MOISTURE IS AVAILABLE. EASILY THE COOLEST
DAY WE'VE SEEN IN WEEKS WITH HIGHS MOSTLY IN THE LOW TO MID 70S AND
MOSTLY CLOUDY SKIES.

.LONG TERM (MON-THU)...MODELS KEEP PLENTY OF LOW LVL MOISTURE AROUND
INTO TUESDAY MORNING, ESPECIALLY FROM SBA COUNTY SOUTH. HAVE KEPT
POPS IN THE 20-30 RANGE MOST AREAS MONDAY AND ADDED SOME LOW POPS
INTO TUESDAY MORNING BEFORE THE SYSTEM FINALLY EXITS THE AREA. NOT
VERY CONFIDENT IN THE WARMING TEMPS FORECAST FOR MONDAY, ESPECIALLY
SOUTH AS THERE STILL SHOULD BE A FAIR AMOUNT OF CLOUDS AND SOME
SCATTERED LIGHT SHOWERS AROUND. MODELS MAY BE PULLING A BIT TOO MUCH
CLIMATOLOGY INTO THE EQUATION. IN ANY CASE, ANOTHER DAY WITH TEMPS
MOSTLY IN THE 70S. WITH THE SYSTEM EXITING TUESDAY AND SUNSHINE
BECOMING MORE ABUNDANT HIGHS SHOULD CLIMB AT LEAST A FEW DEGREES IN
MOST AREAS. THEN WE'RE BACK TO SOME FAIRLY LARGE MODEL DIFFERENCES
WED/THU AS THE EC POPS ANOTHER RIDGE BACK UP FOR FASTER WARMING.
GIVEN IT'S LIKELY BETTER SOLUTION THIS WEEKEND IT WOULD SEEM THE
WARMER SOLUTION LATER IN THE WEEK IS THE WAY TO GO. BY FRI AND SAT
BOTH MODELS SHOW A MONSTER RIDGE DEVELOPING, ESPECIALLY THE GFS,
WITH SOME OFFSHORE GRADIENTS WITH IT SO THERE IS THE POTENTIAL FOR
SOME VERY HOT AND DRY CONDITIONS COMING LATE NEXT WEEK INTO NEXT
WEEKEND.

&&

.AVIATION...01/2355Z.

AT 2345Z AT KLAX... THE INVERSION WAS ABOUT 1800 FEET DEEP.  THE TOP
WAS NEAR 3100 FEET WITH A TEMPERATURE OF 21 DEGREES CELSIUS.

PASSAGE OF UPPER LEVEL TROUGH HAS WEAKENED MARINE INVERSION
SO LOW CONFIDENCE IN LOW CLOUD FORMATION FOR TONIGHT. BEST CHANCE
WILL BE ACROSS CENTRAL COAST...WITH LOWER PROBABILITY FOR KLAX
AND KLGB. IN 00Z TAF PACKAGE...HAVE REMVOED CEILINGS FROM KBUR
AND KVNY WITH ONLY 20 PERCENT PROBABILITY FOR THOSE LOCATIONS
EARLY FRIDAY MORNING.

GUSTY WEST WINDS IN THE ANTELOPE VALLEY AND NORTHWEST WINDS
ACROSS KSBA THROUGH THIS EVENING. WINDS ALREADY SURFACING AT KSBA
AS OF 00Z WITH A 30 PERCENT CHANCE OF LLWS THROUGH THE EVENING HOURS.

KLAX...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THE EVENING HOURS.
THEN LOW CONFIDENCE IN RETURN OF CIGS LATE TONIGHT INTO FRIDAY
MORNING FOR KLAX DUE TO WEAKENING MARINE INVERSION AND WARMER
SEA SURFACE TEMPS OFF THE COAST.

KBUR...IN 00Z TAF...REMOVED CIG FOR KBUR ON FRIDAY MORNING AS
PROBABILITY HAS NOW DECREASED TO 20 PERCENT. LIGHT NORTHERLY
FLOW IN THE VALLEYS TOMORROW MORNING WILL LIKELY KEEP MOST OF
THE LOW CLOUDS CONFINED TO COASTAL AREAS.

&&

.MARINE...01/200 PM.

FOR THE OUTER WATERS... SMALL CRAFT ADVISORY LEVEL NORTHWEST WINDS
HAVE LESSENED A BIT MIDDAY BUT WILL STRENGTHEN AGAIN THROUGH LATE
TONIGHT. THERE IS A THIRTY PERCENT CHANCE THAT THE NORTHWEST WINDS
WILL REMAIN AT ADVISORY LEVELS ACROSS PORTIONS OF THE OUTER WATERS
THROUGH SATURDAY NIGHT. CONDITIONS WILL BE BELOW ADVISORY LEVELS
SUNDAY AND MONDAY.

FOR THE INNER WATERS... WINDS WILL LIKELY INCREASE TO SMALL CRAFT
ADVISORY LEVELS BY THIS EVENING NORTH OF POINT SAL AS WELL AS ACROSS
THE WESTERN HALF OF THE SANTA BARBARA CHANNEL. THERE IS A TWENTY
FIVE PERCENT CHANCE OF ADVISORY LEVEL WINDS CONTINUING THROUGH
SATURDAY NIGHT NORTH OF POINT SAL AND ACROSS THE WESTERN HALF OF THE
SANTA BARBARA CHANNEL.  OTHERWISE AND ELSEWHERE CONDITIONS WILL
REMAIN BELOW ADVISORY LEVELS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...MW
AVIATION...GOMBERG
MARINE...KJ

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 1, 6:00 AM PDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU OCT 1 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-021300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT THU OCT 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY NORTH WINDS ARE EXPECTED ACROSS SOUTHERN SANTA BARBARA COUNTY
AND THROUGH THE INTERSTATE 5 CORRIDOR AT TIMES.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

GUSTY NORTH WINDS ARE EXPECTED ACROSS SOUTHERN SANTA BARBARA COUNTY
AND THROUGH THE INTERSTATE 5 CORRIDOR AT TIMES THROUGH FRIDAY.
LOCALLY GUSTY OFFSHORE WINDS POSSIBLE ACROSS PORTIONS OF VENTURA AND
LOS ANGELES COUNTIES ON SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 2:24 AM PDTSmall Craft AdvisoryLOX18 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.